Hail, De Soto
- When
- April 24, 4:25 AM CST
- Where
- De Soto County, 0.69 mi N of Stonewall
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.290, -93.820
A disturbance moving ahead of a strong upper level storm system generated scattered thunderstorms on the 23rd. Some storms reached severe limits producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A disturbance moving ahead of a strong upper level storm system generated scattered thunderstorms on the 23rd. Some storms reached severe limits producing large hail. A few supercells showed some rotation...and tornadoes were reported across portions of southwest Arkansas during the evening hours of April 23rd. These storms continued into northwest Louisiana during the early morning hours of April 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 2:05 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CDT SAT APR 24 2010
.DISCUSSION...
IMPRESSIVE MCS PUSHING ACROSS EAST TEXAS CONTINUES TO SLIDE EAST-
NORTHEAST TOWARD SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA EARLY
THIS MORNING. 06Z KSHV FORECAST SOUNDING INDICATES IMPRESSIVE CAPE
VALUES OVER 3500 J/KG ALONG WITH WITH LIFTED INDICES AROUND -11.
HOWEVER...MARGINAL CAP REMAINS IN PLACE...CREATING A CHALLENGING
FORECAST FOR THE NEXT 12 HOURS. CURRENTLY...TORNADO WATCH REMAINS
IN EFFECT THROUGH 8AM AREAWIDE.
WENT AHEAD WITH HIGHER POPS ACROSS THE AREA DUE TO WIDESPREAD
STRATIFORM RAIN BEHIND THE CONVECTIVE COMPLEX. WILL LIKELY HAVE TO
ADJUST POPS ACCORDINGLY LATER THIS MORNING DEPENDING ON CONVECTIVE
TRENDS. BY 18Z...EXPECTING SEVERE WEATHER THREAT TO DIMINISH WITH
ONLY ISOLATED THUNDER EMBEDDED IN REMAINING SHOWERS.
SURFACE LOW...PROVIDING ENHANCED PRECIPITATION THIS MORNING...WILL
SLIDE NORTHEAST ACROSS THE REGION TODAY. PRESSURE GRADIENT
FORECAST TO INCREASE WITHIN THE VICINITY OF THE LOW CREATING WIND
SPEEDS AROUND LAKE WIND ADVISORY CRITERIA. WILL ISSUE THE ADVISORY
EFFECTIVE FROM 9 AM TO 9 PM. PRESSURE GRADIENT SHOULD DECREASE
THIS EVENING AS THE ATMOSPHERE STABILIZES AND THE LOW SHIFTS NORTH
OF THE REGION.
FORECAST DRIES OUT CONSIDERABLY FOR SUNDAY THROUGH THE REMAINDER
OF THE WORK WEEK. A WEAK FRONTAL BOUNDARY FORECAST TO SLIDE SOUTH
THROUGH THE REGION MONDAY NIGHT PROVIDING A SLIGHT CHANCE OF
CONVECTION. OTHERWISE...HIGH PRESSURE BEHIND THE FRONT SHIFTS EAST
BY WEDNESDAY BRINGING A RETURN FLOW OF WARM GULF MOISTURE.
OTHERWISE...NEXT SIGNIFICANT PRECIPITATION EVENT ASSOCIATED WITH A STRONG
STORM SYSTEM EARLY NEXT WEEKEND. /05/
&&
.AVIATION...
LINE OF TSTMS TO MOVE ACROSS ERN TX...NRN LA...AND SRN AR DURING 08Z
THROUGH 14Z THIS SATURDAY MORNING WITH CEILINGS AND VSBYS IN THE
MVFR AND IFR CATEGORIES ACCORDINGLY. WITH PASSAGE OF LINE OF STRONG
TO SEVERE TSTMS...EXPECT IMPROVING CONDITIONS BY LATE SATURDAY
MORNING FROM W TO E THROUGH THIS AFTERNOON TO VFR AS DRY SLOTTING
AND NEGATIVE VORTICITY ADVECTION DEVELOP. VIII.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 56 78 54 80 / 70 10 10 10 10
MLU 79 55 77 54 75 / 70 10 10 10 10
DEQ 75 52 73 50 73 / 60 10 10 10 10
TXK 76 56 75 53 76 / 60 10 10 10 10
ELD 76 54 76 52 78 / 70 10 10 10 10
TYR 79 52 77 53 80 / 70 10 10 10 10
GGG 78 54 78 54 80 / 70 10 10 10 10
LFK 80 54 80 52 82 / 70 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
05/08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT FRI APR 23 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1205 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE FIRST WAVE OF STORMS WILL AFFECT THE FOUR STATE AREA THIS AFTERNOON...WITH THE SECONDARY MAIN STORM SYSTEM TO MOVE INTO NORTHEAST AND EAST TEXAS LATE TONIGHT. A COMBINATION OF UNSTABLE AIR...STRONG WIND SHEAR...AND ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR AN ENVIRONMENT CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SECONDARY UPPER-LEVEL DISTURBANCE WILL ALLOW FOR A CONTINUED THREAT OF SEVERE WEATHER SATURDAY MORNING UNTIL ABOUT NOON ACROSS THE MAJORITY OF THE FOUR STATE REGION. RAINFALL AMOUNTS APPROACHING THREE INCHES CAN BE EXPECTED ALONG A LINE FROM JACKSONVILLE TEXAS...THROUGH SHREVEPORT...AND INTO EL DORADO ARKANSAS. ALONG WITH HEAVY RAINFALL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED ANYTIME FROM THIS AFTERNOON THROUGH SATURDAY MORNING. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG 5 E BOGATA 33.47N 95.13W
04/24/2010 RED RIVER TX LAW ENFORCEMENT
TWO TREES DOWNED
&&
12SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 AM CDT SAT APR 24 2010
LAZ002-003-010>012-241015-
BIENVILLE-BOSSIER-DE SOTO-RED RIVER-WEBSTER-
426 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER...WEBSTER...BIENVILLE...DE SOTO AND RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
RINGGOLD AND SIBLEY...
AT 426 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF MANSFIELD...MOVING NORTHEAST AT
40 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 AM CDT SAT APR 24 2010
ARZ070-LAZ001-TXZ112-241015-
CADDO-CASS-MILLER-
431 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
CASS...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...GENOA...RAVANNA...
BIVINS AND MCLEOD...
AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MCLEOD...OR 9 MILES NORTHWEST OF VIVIAN...
MOVING NORTHEAST AT 60 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL TEXARKANA 33.45N 94.02W
04/24/2010 E0.75 INCH MILLER AR EMERGENCY MNGR
ON STATE LINE RD.
&&
12SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT SAT APR 24 2010
ARZ073-LAZ005-006-241045-
LINCOLN-UNION-
508 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...LAPILE...LAWSON...STRONG...URBANA...BERNICE AND
FARMERVILLE...
AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNICE TO 8 MILES
EAST OF FARMERVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH
OF JUNCTION CITY TO 13 MILES NORTH OF CLAIBORNE...MOVING NORTHEAST AT
65 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SAT APR 24 2010
LAZ001-002-010-TXZ151-241115-
BOSSIER-CADDO-DE SOTO-PANOLA-
512 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND DE SOTO...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...EASTWOOD...HAUGHTON...RED CHUTE...SHREVEPORT AND
STONEWALL...
AT 512 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF LOGANSPORT...OR 19 MILES EAST
OF CARTHAGE...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE MOVING INTO SHREVEPORT AND BOSSIER CITY.
13The Shreveport radar (KSHV), 18 km away, was scanning. The volume nearest the first event began at 10:23 UTC.
13 hail, 1 tornado. Local standard time, as filed.
Hail was reported at Bayou Bend Drive and Leonard Road.
Hail fell in the southeast side of town.
Hail was reported just north of Taylortown.
The National Weather Service conducted a storm survey in Union Parish, Louisiana, and concluded that storm damage was the result of an EF0 tornado. The tornado touched down at around 6:57 AM CDT, about 7 miles west of Marion along Game Reserve Road, knocking down a few trees along the road and in the forest nearby. No structural damage was observed. Maximum winds are estimated at 60-70 mph.
Hail was reported approximately 3 miles north of Marthaville, Louisiana.
Hail was reported by a fisherman on Toledo Bend Reservoir.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyThe tornado archive for Louisiana, 2010Warnings in Louisiana, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219789, 219792, 219793, 219788, 219791, 219790, 219794, 219802, 219838, 219795, 219796, 219797, 219798, 219799.